Do flexeril and/or tramadol cause weight gain?

Question is Closed Report Mark as Favorite

Answers (9)

15 Apr 2010

I cant speak to flexeril, but I know from experience that tramadol can cause drastic weight loss. I went from 180 to 135 in just over a year. Stay away from this poison! Tramadol killed my appetite.

Votes: +0
bido 15 Apr 2010

Thank you for your answer. I don't need to lose or gain. Appreciate the input.

craig79792000 16 Apr 2010

Just a little more input. I was not taking any other medication. The only change I made to my lifestyle was Tramadol. No excercise, no change in diet, I just was never hungry while taking Tramadol. I went to my Dr., full physical... nothing going on organically, it had to be the pill. I am tapering off and almost completely done with it and I am gaining the weight right back, thank god.

22 May 2010

Hi, know this is a little late, but i also lost 28lb while taking tramadol so would be quite surprised if they caused weight GAIN

Votes: +0
honey123 12 Aug 2011

how long it took u to lose that much weight

Delila 19 Aug 2011

Sorry so late answering... it took about 7 months i think? But i took it over the prescribed dose, which i wouldn't recommend!!! It did take me only 3/4 months to put it all back on when i stopped! And i had to stop as it messed my head up pretty well!

23 May 2010

I have been on both before. I do agree Tramadol does make you lose weight drastically and you lose alot of your taste from it therefor you don't want to eat, losing weight. Though the Flexeril does not have this effect it is very helpful with the muscle pain and spasms. Good luck on the Tramadol it is addicting despite what the doctors say. Actually anything can be very addictive if not taken appropriately, but the Tramadol is addicting fast especially if you need alot of it. Good luck bido.

Votes: +1

4 Sep 2011

from personal experience no not at all

Votes: +0

5 Sep 2011

Lost weight on both of those.

Votes: +0
Anonymous

5 Sep 2011

Neither one causes weight gain,ok.

Votes: +0

10 Jun 2012

My answer to this is a definite yes! I took it regularly about 6 yrs ago and gained weight, changed to something else and leveled out. I am having a serious surgery tomorrow and could not take the pain med I was on. Only option was tramadol. WELL, I have gained 8 pounds in 9 days!!! I am quite upset in the first place and actually eat very little... this is the straw that breaks the camel's back!!! I have had absolutely no other changes to my diet other than tramadol!!!

Votes: +0

30 Dec 2012

Absolutely Yes it can cause you to gain weight. It does not work the same for everyone but for me, it cause my appetite to grow some and caused me to put on about 5 pounds in 7 days. I was on a generic for flexeril called cyclobenzaprine. But check this out, before i ever touched cyclobenzaprine, I was on a anti- anxiety med that was causing me to loose weight, which I was concerned about. But once I touched the cyclobenzaprine (generic flexeril) I began packing on the pounds instantly! Problem solved. So my answer is Yes it definitely can cause weight gain.

Votes: +0
Tan007 30 Dec 2012

I was on flexeril for a back injury for about 2 months & gained over 15 lbs. I didn't change my eating habits at all. Of course exercise was limited but I did a lot of walking. I was shocked when the weight gain was so rapid because I have never gained weight easily. With my last baby I only gained 11 lbs. and she weighed 8 lbs. 3 oz. & the Dr. was advising me to gain weight so I was trying hard with no luck. I don't like sweets, not a dessert eater, love veggies and drink water so diet is not the problem. I stopped taking the flexeril and have already dropped 8 lbs. in just over a week.

Marcejen 16 Mar 2013

Thank you for your comment. Some weeks ago i increased my tramadol intake from 3 to 4 a day, 2 of them just before going to bed. It was just around Valentine's day and I blamed the chocolates. But even cutting on carbs, sweets... i gain 1 lb or 2 each night. It just I am such a coward in regard of pain, but i think I will go back to my 800 mg Ibuprofen pills and spit my stomach!!!

30 Dec 2012

Personally, I have not lost or gained weight while on tramadol. It does mess with your taste buds. And a real good gourmet steak can taste not too good at times.

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Weight gain when quitting tramadol!?

I know this sounds really superficial but since i've stopped taking tramadol i can't stop eating!! I've put on a stone in 2 weeks!! ...

2 answers 30 Jan 2010

Overnight weight gain?

Is it possible to gain 7lb in one day? I ate quite a lot yesterday but in no way enough to warrant this!! This is freaking me out! My weight usually ...

2 answers 9 Oct 2010

Have any of you taking flexeril had problems w/ weight gain?

My DR wants me to try it, but I have just been weaned off of Cymbalta 60 mg, which caused increased appetite, and therefore caused weight gain of 10 ...

3 answers 4 Mar 2011

I have heard mixed reviews for this one, so maybe I can get some answers from personal experiences?

... Effexor: weight gain or weight loss? Weight neutral? How many lbs gained or lossed and in what amount of time? Any tips to prevent weight gain? ...

1 answer 13 Apr 2011

Flexeril - How long will it stay in my system?

I stopped taken my flexeril about a month 1\2 ago due 2 weight gain. I've been taken it about 3yrs.

3 answers 28 Oct 2012